Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Explicit estimates on several summatory functions involving the Moebius function


Author: Olivier Ramaré
Journal: Math. Comp. 84 (2015), 1359-1387
MSC (2010): Primary 11N37, 11Y35; Secondary 11A25
DOI: https://doi.org/10.1090/S0025-5718-2014-02914-1
Published electronically: December 1, 2014
Corrigendum: Math. Comp. 88 (2019), 2383-2388.
MathSciNet review: 3315512
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that $|\sum _{d\le x}\mu (d)/d|\log x\le 1/69$ when $x\ge 96 955$ and deduce from that: \[ \bigg |\textstyle {\sum _{\left \{\substack {d\le x,\\(d,q)=1}\right .}}\mu (d)/d\bigg |\log (x/q)\le \tfrac 45 q/\varphi (q)\] for every $x>q\ge 1$. We also give better constants when $x/q$ is larger. Furthermore we prove that $|1-\sum _{d\le x}\mu (d)\log (x/d)/d|\le \tfrac 3{14}/\log x$ and several similar bounds, from which we also prove corresponding bounds when summing the same quantity, but with the additional condition $(d,q)=1$. We prove similar results for $\sum _{d\le x}\mu (d)\log ^2(x/d)/d$, among which we mention the bound $|\sum _{d\le x}\mu (d)\log ^2(x/d)/d-2\log x+2\gamma _0|\le \tfrac {5}{24}/\log x$, where $\gamma _0$ is the Euler constant. We complete this collection by bounds such as \[ \textstyle {\bigg |\sum _{\left \{\substack {d\le x,\\(d,q)=1}\right .}}\mu (d)\bigg |/x\le \tfrac {q}{\varphi (q)}/\log (x/q).\] We also provide all these bounds with variations where $1/\log x$ is replaced by $1/(1+\log x)$.


References [Enhancements On Off] (What's this?)

References

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11N37, 11Y35, 11A25

Retrieve articles in all journals with MSC (2010): 11N37, 11Y35, 11A25


Additional Information

Olivier Ramaré
Affiliation: Laboratoire CNRS Paul Painlevé, Université Lille 1, 59 655 Villeneuve d’Ascq, France
MR Author ID: 360330
Email: ramare@math.univ-lille1.fr

Keywords: Explicit estimates, Moebius function
Received by editor(s): March 27, 2013
Received by editor(s) in revised form: November 9, 2013
Published electronically: December 1, 2014
Article copyright: © Copyright 2014 American Mathematical Society